Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 7, NWS Fort Worth, TX

March 15, 201446 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Mar 15, 2014, 9:34 PM CDT for 46 counties in Texas. It took effect at Mar 16, 2014, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2014, 9:34 PM CDT (02:34 UTC)
In effect from
Mar 16, 2014, 7:00 AM CDT
Expired
Mar 16, 2014, 7:00 PM CDT
In force
12 hr
Issued by
NWS Fort Worth, TX
All 46 counties

Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2014-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2014-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WWUS74 KFWD 160234
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
934 PM CDT SAT MAR 15 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161100-
/O.NEW.KFWD.WI.Y.0007.140316T1200Z-140317T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
934 PM CDT SAT MAR 15 2014

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY. 

* LOCATION...ALL OF NORTH AND CENTRAL TEXAS.

* WINDS...NORTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...7 AM TO 7 PM CDT

* IMPACTS...DRIVING WILL BECOME DIFFICULT FOR HIGH PROFILE
  VEHICLES...ESPECIALLY ON EAST TO WEST ORIENTED HIGHWAYS.
  OTHERWISE...ANY LIGHTWEIGHT OUTDOOR OBJECTS NOT PROPERLY SECURED
  ARE LIKELY TO BE BLOWN AROUND BY THESE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
2 follow-up statements
028 
WWUS74 KFWD 161034
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
534 AM CDT SUN MAR 16 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161845-
/O.CON.KFWD.WI.Y.0007.140316T1200Z-140317T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
534 AM CDT SUN MAR 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* LOCATION...ALL OF NORTH AND CENTRAL TEXAS.

* WINDS...NORTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...7 AM TO 7 PM CDT

* IMPACTS...DRIVING WILL BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES...ESPECIALLY ON EAST TO WEST ORIENTED HIGHWAYS. 
  OTHERWISE...ANY LIGHTWEIGHT OUTDOOR OBJECTS NOT PROPERLY 
  SECURED ARE LIKELY TO BE BLOWN AROUND BY THESE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
444 
WWUS74 KFWD 161847
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
147 PM CDT SUN MAR 16 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-170000-
/O.CON.KFWD.WI.Y.0007.000000T0000Z-140317T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
147 PM CDT SUN MAR 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* LOCATION...ALL OF NORTH AND CENTRAL TEXAS.

* WINDS...NORTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THROUGH 7 PM CDT

* IMPACTS...DRIVING WILL BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES...ESPECIALLY ON EAST TO WEST ORIENTED HIGHWAYS. 
  OTHERWISE...ANY LIGHTWEIGHT OUTDOOR OBJECTS NOT PROPERLY 
  SECURED ARE LIKELY TO BE BLOWN AROUND BY THESE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Mar 15, 7:51 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Mar 15, 7:51 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
751 PM CDT SAT MAR 15 2014

.UPDATE...
LINE OF STRONG TO SEVERE STORMS CONTINUES TO PUSH EAST AND
SOUTHEAST ACROSS NORTH TEXAS. HAVE CLEARED MOST OF THE WATCH...AS
ACTIVITY NEARS THE EASTERN EXTENT OF SEVERE THUNDERSTORM WATCH 29.
ADDED CORYELL..MCLENNAN AND HOPKINS COUNTY AS SEVERE STORMS WILL
NEAR THESE COUNTIES SHORTLY. AFTER COORDINATION WITH SPC...WILL
NOT ADD ANYMORE DOWNSTREAM COUNTIES...AS INTENSITY TRENDS ARE
EXPECTED TO BE GOING DOWN WITH THE LOSS OF HEATING. ALSO UPDATED
POPS TO ACCOUNT FOR ONGOING RADAR TRENDS.

HAMPSHIRE

&&

.AVIATION...
/00Z TAFS/

DFW AIRPORTS...WE CONTINUE TRACKING A LINE OF SHOWERS AND STORMS THROUGH
THE DFW METRO CURRENTLY. CURRENT SPEED ESTIMATES INDICATE MAIN
LINE SHOULD BE EAST OF THE AIRPORTS BY 01Z OR 8 PM...THEN VCSH AND
MVFR CIGS AHEAD OF THE COLD FRONT AND WITH THE UPPER LEVEL SYSTEM
PASSING ACROSS THE REGION. SOME BRIEF PERIODS OF VFR ARE CERTAINLY
POSSIBLE AS WELL. POST CONVECTIVE WINDS WILL LIKELY BE GUSTY OUT
OF THE WEST 15-30 KTS...BEFORE PREVAILING FROM NW UNDER 10 KTS.
AFTER THE FROPA AROUND MIDNIGHT...WILL SEE GUSTY NW WINDS AROUND
15 KTS...BECOMING SUSTAINED 20-25 KTS WITH GUSTS IN EXCESS OF 35
KTS AT TIMES. CIGS WILL RISE WITH THE FRONTAL INVERSION TO 025
AFTER SUNRISE SUNDAY...GOING INTO LOW VFR BETWEEN 030-040 FOR MUCH
OF THE DAY SUNDAY. FOR NOW...HAVE LEFT ANY -RA OUT OF THE EXTENDED
PART OF THE TAF.

WACO...SIMILAR TRENDS TO DFW WITH TRACKING CONVECTION OFF TO THE
NORTHWEST. WILL HAVE A 2 HRS VCTS PERIOD MID-LATE EVENING WITH
SOME UNCERTAINTIES ON HOW MUCH COVERAGE GETS INTO THE CENTRAL
TEXAS AREA. OTHERWISE...CURRENT SATELLITE TRENDS DICTATE A MORE
POSITIVE CEILING FORECAST IN VFR BEFORE FROPA AFTER MIDNIGHT.
AFTER FROPA...WILL HOLD TO MVFR CIGS THOUGH SOME GUIDANCES AND
SOUNDINGS ARE SHOWING IFR POSSIBLE BY MORNING. HAVE A HARD TIME
WITH THAT CONSIDERING THE FRONTAL INVERSION WILL BE SLOWLY
DEEPENING WITH TIME. OTHERWISE...SOUTH FLOW AROUND 10 KTS WILL
SHIFT WSW BY LATE EVENING...THEN GO NW 10-15 KTS AFTER MIDNIGHT.
STRONG CAA WILL DRIVE GUSTY NW WINDS 20-25 KTS WITH GUSTS TO 35
KTS BY MID MORNING AND AFTER...AS CIGS RISE INTO LOW VFR 030-040
BY MIDDAY AND AFTER SUNDAY.

05/

&&

.PREV DISCUSSION... /ISSUED 257 PM CDT SAT MAR 15 2014/
A WELL DEFINED SHORT WAVE WILL OPEN UP AND LIFT NORTHEAST ACROSS
OKLAHOMA TONIGHT WHILE A SECONDARY PIECE OF ENERGY DROPS SOUTH
INTO FAR WEST TEXAS/NORTHERN MEXICO. LARGE SCALE LIFT COUPLED WITH
ABUNDANT MOISTURE AND MODERATE INSTABILITY WILL RESULT IN NUMEROUS
SHOWERS AND THUNDERSTORMS. ALTHOUGH AFTERNOON CLOUD COVER HAS
LIMITED LOW LEVEL DESTABILIZATION...THE MID LEVELS OF THE
ATMOSPHERE REMAIN UNSTABLE AND THERE IS ENOUGH VERTICAL WIND SHEAR
TO SUSTAIN SOME UPDRAFTS. THEREFORE...SOME STORMS MAY BRIEFLY
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ALTHOUGH SURFACE
WINDS ARE BACKED AT MANY LOCATIONS CURRENTLY...THE WIND FIELDS ARE
LARGELY UNIDIRECTIONAL ABOVE THE SURFACE. THEREFORE...THE TORNADO
THREAT IS FAIRLY LOW...BUT NOT ZERO.

RAIN AND THUNDERSTORM CHANCES WILL DECREASE FROM WEST TO EAST
THROUGH THE EVENING AS DRY AIR FILTERS IN ON THE BACK SIDE OF THE
EXITING SHORT WAVE. ONCE THE TROUGH AXIS PASSES TO THE EAST...A
COLD FRONT WILL MOVE QUICKLY SOUTHEAST ACROSS NORTH TEXAS.
ALTHOUGH THE COLD FRONT WILL PROVIDE SOME LOW LEVEL FORCING...LARGE
SCALE SUBSIDENCE SHOULD KEEP PRECIPITATION LIGHT OVERNIGHT.

SUNDAY WILL BE A CLOUDY...COOL AND WINDY DAY WITH NEAR STEADY OR
SLOWLY FALLING TEMPERATURES. A NORTH TO NORTHWEST WIND WILL
INCREASE BETWEEN 20 AND 30 MPH WITH SOME GUSTS TO 40
MPH...ESPECIALLY ACROSS THE WESTERN TWO THIRDS OF THE REGION.
THEREFORE...A WIND ADVISORY WILL MOST LIKELY BE NEEDED FOR A
LARGE PORTION OF THE AREA. SINCE RELATIVE HUMIDITY VALUES WILL
REMAIN HIGH AND THE GROUND WILL BE MOIST FROM TODAY/S
RAINFALL...FIRE WEATHER CONCERNS WILL BE MINIMAL.

EARLIER MODEL RUNS WERE SHOWING A POTENTIAL FOR SOME WINTER
PRECIPITATION ACROSS THE WESTERN/SOUTHWESTERN ZONES NEAR THE CORE
OF THE UPPER LOW SUNDAY AFTERNOON AND SUNDAY NIGHT. HOWEVER...THE
CURRENT MODEL SOLUTIONS...INCLUDING THE 12Z ECMWF...KEEP THE
UPPER LOW WELL WEST AND SOUTH OF THE CWA. THEREFORE...WE WILL NOT
MENTION ANY WINTER PRECIPITATION ACROSS NORTH TEXAS WITH THIS
FORECAST PACKAGE.

CLOUDS WILL CLEAR SUNDAY NIGHT AND WIND SPEEDS WILL DECREASE WHICH
WILL LEAD TO OPTIMAL RADIATIONAL COOLING. LOCATIONS GENERALLY
NORTH OF THE INTERSTATE 20 CORRIDOR WILL HAVE A POTENTIAL TO FALL
BELOW FREEZING FOR A FEW HOURS OVERNIGHT SUNDAY/EARLY MONDAY
MORNING.

TEMPERATURES MONDAY WILL WARM STEADILY UNDER ABUNDANT SUN.
HOWEVER...A WARM AIR ADVECTION PATTERN WILL NOT BEGIN TO TAKE
SHAPE UNTIL MONDAY NIGHT/TUESDAY WHEN A SURFACE TROUGH DEEPENS
ACROSS THE NORTHERN AND CENTRAL PLAINS IN RESPONSE TO A DEVELOPING
UPPER TROUGH ACROSS THE CENTRAL ROCKIES. TUESDAY SHOULD BE A WARM
AND BREEZY DAY WITH AFTERNOON HIGHS FROM THE LOWER 70S TO THE
LOWER 80S.

A WEAK COLD FRONT WILL MOVE INTO THE REGION TUESDAY NIGHT/
WEDNESDAY BUT WILL ONLY BRING SLIGHTLY COOLER AND DRIER AIR. THE
DRIER AIR WILL ONLY BE TEMPORARY AS SURFACE HIGH PRESSURE BUILDS
QUICKLY EAST AND ANOTHER SURFACE TROUGH DEEPENS ACROSS THE HIGH
PLAINS. THIS PATTERN WILL BRING A RETURN OF GULF MOISTURE AND
WARMER TEMPERATURES THURSDAY THROUGH FRIDAY.

A PROGRESSIVE SHORT WAVE TROUGH IS PROGGED TO ROTATE THROUGH THE
NORTHERN BRANCH OF THE JET STREAM ON THE WEEKEND. THE PASSAGE OF
THE TROUGH AXIS ACROSS THE CENTRAL PLAINS WILL SEND A WEAK COLD
FRONT SOUTHWARD INTO NORTH TEXAS. LIFT ALONG THE COLD FRONT SHOULD
BE ENOUGH TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ON
SATURDAY.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  51  51  33  62  46 /  50  30  10   5   0
WACO, TX              49  54  34  65  44 /  90  30  20   5   0
PARIS, TX             52  55  32  57  39 / 100  30  10  10   5
DENTON, TX            48  48  31  61  43 /  30  30  10   5   0
MCKINNEY, TX          48  50  30  58  39 /  70  30  10   5   0
DALLAS, TX            50  52  33  62  44 /  70  30  10   5   0
TERRELL, TX           50  56  33  59  43 /  90  30  10   5   0
CORSICANA, TX         53  58  34  62  44 /  90  30  10   5   0
TEMPLE, TX            48  54  35  65  42 /  60  30  20   5   0
MINERAL WELLS, TX     45  49  31  67  40 /  30  30  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

 /
Hazardous weather outlook, Mar 15, 2:57 PM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
257 PM CDT SAT MAR 15 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
257 PM CDT SAT MAR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH AND CENTRAL TEXAS
THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BE SEVERE WITH THE
POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED
TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NORTH WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 40 MPH ARE
EXPECTED ON SUNDAY AND WOULD LIKELY RESULT IN A WIND ADVISORY
BEING ISSUED FOR MOST OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING
ACROSS THE REGION.

82/JLD

In the hours before

Local storm report, Mar 15, 7:30 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
730 PM CDT SAT MAR 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     TSTM WND DMG     PLANO                   33.02N  96.72W
03/15/2014                   COLLIN             TX   TRAINED SPOTTER

            FENCES BLOWN DOWN AND SOME SHINGLES BLOWN OFF A ROOF IN
            PLANO AT THE INTERSECTION OF CUSTER RD. AND HEDGECOXE RD.
Local storm report, Mar 15, 7:45 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
745 PM CDT SAT MAR 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     LUCAS                   33.08N  96.58W
03/15/2014                   COLLIN             TX   EMERGENCY MNGR

            POWERLINES DOWN AT HORSEMAN AND ORR IN LUCAS.
Local storm report, Mar 15, 7:51 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
751 PM CDT SAT MAR 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     HAIL             HAMILTON                31.70N  98.12W
03/15/2014  E1.25 INCH       HAMILTON           TX   LAW ENFORCEMENT

            HALF DOLLAR SIZE HAIL 3 MILES NORTH OF HAMILTON ON
            COUNTY ROAD 101
Special weather statement, Mar 15, 8:03 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
803 PM CDT SAT MAR 15 2014

TXZ134-144-145-160130-
ELLIS TX-HILL TX-BOSQUE TX-
803 PM CDT SAT MAR 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL BOSQUE COUNTY
  ELLIS COUNTY
  HILL COUNTY

AT 802 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM WAXAHACHIE TO MERIDIAN...MOVING
EAST AT 25 MPH.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3224 9721 3227 9709 3235 9708 3253 9686
      3252 9654 3210 9683 3207 9689 3204 9687
      3193 9696 3177 9727 3188 9764
TIME...MOT...LOC 0102Z 272DEG 24KT 3209 9717

AS
Special weather statement, Mar 15, 8:41 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
841 PM CDT SAT MAR 15 2014

TXZ145-159-160215-
HILL TX-MCLENNAN TX-
841 PM CDT SAT MAR 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN HILL COUNTY
  NORTHEASTERN MCLENNAN COUNTY

AT 841 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF HILLSBORO...MOVING EAST AT
25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE WEST.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3174 9729 3175 9728 3178 9732 3183 9728
      3184 9728 3185 9732 3195 9729 3188 9684
      3173 9689 3171 9693 3167 9690 3164 9691
TIME...MOT...LOC 0141Z 283DEG 23KT 3182 9722

AS
Local storm report, Mar 15, 9:06 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
906 PM CDT SAT MAR 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     TSTM WND DMG     PARIS                   33.65N  95.53W
03/15/2014                   LAMAR              TX   TRAINED SPOTTER

            ROOF COLLAPSED TRAPPING 1 PERSON INSIDE AT 900 SW 3RD
            STREET. PERSON WAS NOT HURT.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 7:14 PM CDTSevere Thunderstorm WarningFWDFannin, Hunt61 min
Mar 15, 7:19 PM CDTSpecial Weather StatementFWDJohnson26 min
Mar 15, 7:34 PM CDTSevere Thunderstorm WarningFWDHamilton41 min
Mar 15, 7:49 PM CDTAreal Flood AdvisoryFWDFannin, Grayson, Hunt116 min
Mar 15, 7:53 PM CDTSevere Thunderstorm WarningFWDDelta, Fannin, Lamar52 min
Mar 15, 8:03 PM CDTSpecial Weather StatementFWDEllis, Hill27 min
Mar 15, 8:41 PM CDTSpecial Weather StatementFWDHill34 min
Mar 16, 1:40 AM CDTSpecial Weather StatementFWDNavarro35 min
Mar 16, 2:25 AM CDTSpecial Weather StatementFWDAnderson35 min

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.